The Annals of Mathematical Statistics

The Distribution of the Number of Locally Maximal Elements in a Random Sample

T. Austin, R. Fagen, T. Lehrer, and W. Penney

Full-text: Open access

Abstract

The distribution of the number of different locally maximal elements in a random sample is found, where the sampling is from a continuous population of real numbers. This distribution has application in certain nonparametric tests; the problem of finding the distribution may be regarded as identical with the enumeration of permutations according to the number of distinct locally maximal elements.

Article information

Source
Ann. Math. Statist., Volume 28, Number 3 (1957), 786-790.

Dates
First available in Project Euclid: 27 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177706893

Digital Object Identifier
doi:10.1214/aoms/1177706893

Mathematical Reviews number (MathSciNet)
MR91251

Zentralblatt MATH identifier
0078.01001

JSTOR
links.jstor.org

Citation

Austin, T.; Fagen, R.; Lehrer, T.; Penney, W. The Distribution of the Number of Locally Maximal Elements in a Random Sample. Ann. Math. Statist. 28 (1957), no. 3, 786--790. doi:10.1214/aoms/1177706893. https://projecteuclid.org/euclid.aoms/1177706893


Export citation